Alert archive / South Carolina / River Flood Warnings in 2008

River Flood Warning 5, NWS Columbia, SC

December 11, 2008Edgefield County, McCormick County, South Carolina

NWS Columbia, SC issued this river flood warning at Dec 11, 2008, 7:13 AM EST for Edgefield County, McCormick County, South Carolina. It took effect at Dec 11, 2008, 10:39 AM EST. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Dec 11, 2008, 7:13 AM EST (12:13 UTC)
In effect from
Dec 11, 2008, 10:39 AM EST
Expired
Dec 12, 2008, 7:12 PM EST
In force
33 hr
Issued by
NWS Columbia, SC
Flood severity
Minor

Counties Edgefield County, SC, McCormick County, SC

The radar

The Columbia radar (KCAE), 95 km from the middle of the area, began a volume at 12:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Stevens Creek near Modoc (MODS1). The gauge peaked at 23.27 ft at Dec 11, 2008, 11:00 PM EST.

actionminormoderate010203012/1112/1212/1312/14
Action stage
17 ft
Minor stage
19 ft
Moderate stage
29 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02196000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS42 KCAE 111213
FLWCAE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
713 AM EST THU DEC 11 2008

...THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN SOUTH CAROLINA... 

  STEVENS CREEK AT MODOC AFFECTING EDGEFIELD AND MCCORMICK COUNTIES 
  
.STEVENS CREEK AT MODOC WILL RISE ABOVE FLOOD STAGE DUE TO HEAVY RAIN
FALLING ACROSS THE REGION. MINOR FLOODING IS EXPECTED THIS MORNING.  

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.
 
DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE & 
INTERNET AT WWW.WEATHER.GOV/CAE. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

SCC037-065-120013-
/O.NEW.KCAE.FL.W.0005.081211T1539Z-081212T2330Z/
/MODS1.1.ER.081211T1539Z.081211T1800Z.081211T2330Z.NO/
713 AM EST THU DEC 11 2008

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE STEVENS CREEK AT MODOC
* FROM THIS MORNING TO FRIDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  6 AM THURSDAY THE STAGE WAS 17.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 19.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE LATE THIS MORNING
  AND CREST AROUND 20.1  FEET THIS AFTERNOON 
. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY DECEMBER 11.
* THIS STAGE COMPARES TO A PREVIOUS CREST OF 20.2 FEET 
  WHICH OCCURRED ON MAR 25 1986.  

$$
5 follow-up statements
000 
WGUS82 KCAE 111603
FLSCAE
 SCC037-065-120403- 

FLOOD STATEMENT 
NATIONAL WEATHER SERVICE COLUMBIA SC
1103 AM EST THU DEC 11 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN SOUTH 
CAROLINA...
 
STEVENS CREEK AT MODOC AFFECTING EDGEFIELD AND MCCORMICK COUNTIES 
  
A LOW PRESSURE SYSTEM OVER THE GULF COAST STATES COMBINED WITH A
FRONTAL SYSTEM ACROSS GEORGIA AND THE CAROLINAS HAS CAUSED
WIDESPREAD SHOWERS AND RAIN WITH MORE THAN THREE INCHES OF
RAINFALL IN SOME AREAS. 

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.
 
DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE & 
INTERNET AT WWW.WEATHER.GOV/CAE. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

SCC037-065-120403-
/O.EXT.KCAE.FL.W.0005.000000T0000Z-081213T0749Z/
/MODS1.1.ER.081211T1341Z.081212T0000Z.081212T0749Z.NO/
1103 AM EST THU DEC 11 2008

...FLOOD WARNING EXTENDED UNTIL LATE FRIDAY NIGHT...THE FLOOD WARNING
CONTINUES FOR
  THE STEVENS CREEK AT MODOC.
* UNTIL LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 10 AM THURSDAY THE STAGE WAS 20.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.4 FEET  THIS 
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY DECEMBER 12.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 22.7 FEET
  ON APR 12 1956.

$$
000 
WGUS82 KCAE 120111
FLSCAE
 SCC037-065-121310- 

FLOOD STATEMENT 
NATIONAL WEATHER SERVICE COLUMBIA SC
810 PM EST THU DEC 11 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH 
CAROLINA...
 
  STEVENS CREEK AT MODOC AFFECTING EDGEFIELD AND MCCORMICK COUNTIES 
  
.A LOW PRESSURE SYSTEM OVER GEORGIA AND ITS ASSOCIATED FRONTAL SYSTEM 
HAS CAUSED WIDESPREAD SHOWERS AND RAIN WITH MORE THAN FOUR INCHES OF 
RAINFALL IN SOME AREA.

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.
 
DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/CAE. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

SCC037-065-121310-
/O.EXT.KCAE.FL.W.0005.000000T0000Z-081213T1112Z/
/MODS1.1.ER.081211T1341Z.081211T2330Z.081212T1112Z.NO/
810 PM EST THU DEC 11 2008

...FLOOD WARNING EXTENDED UNTIL SATURDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE STEVENS CREEK AT MODOC.
* UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 6 PM THURSDAY THE STAGE WAS 23.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  FRIDAY DECEMBER 12.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 22.9 FEET
  ON OCT 4 1988.

$$
000 
WGUS82 KCAE 121207
FLSCAE
 SCC037-065-130007- 

FLOOD STATEMENT 
NATIONAL WEATHER SERVICE COLUMBIA SC
707 AM EST FRI DEC 12 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH 
CAROLINA...
 
  STEVENS CREEK AT MODOC AFFECTING EDGEFIELD AND MCCORMICK COUNTIES 
  
.HEAVY RAINS ACROSS THE CENTRAL SAVANNAH RIVER AREA ON WEDNESDAY AND 
THURSDAY PRODUCED FLOODING ALONG STEVENS CREEK AT MODOC. THE RIVER
IS SLOWLY FALLING AND THIS TREND WILL CONTINUE THROUGH THE DAY. 

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.
 
DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/CAE. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

SCC037-065-130007-
/O.EXT.KCAE.FL.W.0005.000000T0000Z-081214T0600Z/
/MODS1.1.ER.081211T1341Z.081212T0515Z.081213T0600Z.NO/
707 AM EST FRI DEC 12 2008

...FLOOD WARNING EXTENDED UNTIL LATE SATURDAY NIGHT...THE FLOOD 
WARNING CONTINUES FOR
  THE STEVENS CREEK AT MODOC.
* UNTIL LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  6 AM FRIDAY THE STAGE WAS 22.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SATURDAY DECEMBER 13.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 21.7 FEET
  ON JAN 25 2000.

$$
000 
WGUS82 KCAE 121944
FLSCAE
 SCC017-037-063-065-079-130744- 

FLOOD STATEMENT 
NATIONAL WEATHER SERVICE COLUMBIA SC
244 PM EST FRI DEC 12 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH 
CAROLINA...
 
  STEVENS CREEK AT MODOC AFFECTING EDGEFIELD AND MCCORMICK COUNTIES 
  
  CONGAREE RIVER AT CAROLINA EASTMAN AFFECTING CALHOUN...LEXINGTON 
  AND RICHLAND COUNTIES 
  
                                                              
.RECENT HEAVY RAINFALL THE PAST COUPLE OF DAYS ALONG WITH THE GROUND
ALREADY SATURATED FROM PREVIOUS RAINFALL HAS CAUSED AREA RIVERS TO 
RISE SIGNIFICANTLY.

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.
 
DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/CAE. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

SCC017-063-079-130744-
/O.CON.KCAE.FL.W.0006.081213T0400Z-081216T0440Z/
/CEAS1.1.ER.081213T0400Z.081214T0000Z.081215T0440Z.NO/
244 PM EST FRI DEC 12 2008

THE FLOOD WARNING CONTINUES FOR
  THE CONGAREE RIVER AT CAROLINA EASTMAN.
* UNTIL MONDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  1 PM FRIDAY THE STAGE WAS 113.5 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 115.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY LATE THIS EVENING
  AND CREST AROUND 118.1 FEET TOMORROW EVENING. 
* THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY DECEMBER 14.
* AT 119.0 FEET...EXTENSIVE FLOODING OCCURS IN THE CONGAREE NATIONAL 
  PARK. SOME AREA FARMLAND IS FLOODED. MINOR FLOODING OCCURS AT THE 
  CAROLINA EASTMAN FACILITY.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 118.2 
  FEET ON MAR 31 2005.

$$

SCC037-065-130744-
/O.EXT.KCAE.FL.W.0005.000000T0000Z-081213T1827Z/
/MODS1.1.ER.081211T1341Z.081212T0515Z.081212T1827Z.NO/
244 PM EST FRI DEC 12 2008

THE FLOOD WARNING CONTINUES FOR
  THE STEVENS CREEK AT MODOC.
* UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 10 AM FRIDAY THE STAGE WAS 20.8 FEET. 
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 19.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS EVENING.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 20.7 FEET
  ON FEB 2 1999.

$$
000 
WGUS82 KCAE 130012
FLSCAE
 SCC037-065-131212- 

FLOOD STATEMENT 
NATIONAL WEATHER SERVICE COLUMBIA SC
712 PM EST FRI DEC 12 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN SOUTH 
CAROLINA...
 
  STEVENS CREEK AT MODOC AFFECTING EDGEFIELD AND MCCORMICK COUNTIES 
  
THIS WILL BE THE LAST STATEMENT FOR THIS HIGH WATER EVENT.

SCC037-065-130042-
/O.CAN.KCAE.FL.W.0005.000000T0000Z-081213T1827Z/
/MODS1.1.ER.081211T1341Z.081212T0515Z.081212T2150Z.NO/
712 PM EST FRI DEC 12 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE STEVENS CREEK AT MODOC.
* AT  6 PM FRIDAY THE STAGE WAS 18.2 FEET.
* THE RIVER FELL BELOW FLOOD STAGE LATE THIS AFTERNOON.
* FLOOD STAGE IS 19.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 4.3 FEET BY SUNDAY 
  MORNING.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this river flood warning went out at Dec 11, 6:22 AM EST, 51 minutes earlier.

Area forecast discussion, Dec 11, 6:22 AM EST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
622 AM EST THU DEC 11 2008

.SYNOPSIS...
A LOW PRESSURE SYSTEM OVER THE GULF COAST STATES WILL LIFT
NORTHWARD ACROSS THE AREA THROUGH TODAY. HIGH PRESSURE WILL HIGH
PRESSURE WILL BUILD IN FRIDAY THROUGH SUNDAY THEN MOVE EAST MONDAY
AND TUESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
CLOSED UPPER LOW OVER THE NORTHERN GULF OF MEXICO WILL LIFT
NORTHEAST...CROSSING SC. THE SURFACE LOW OVER THE FL PANHANDLE
EARLY THIS MORNING WILL CROSS THE REGION TODAY. EXPECT WIDESPREAD
SHOWERS AND A FEW THUNDERSTORMS. WILL CONTINUE WITH CATEGORICAL
POPS FOR TODAY. 50 TO 60KT LOW LEVEL JET TO CROSS THE AREA.
ALTHOUGH INSTABILITY WILL BE WEAK....SHEAR LOOKS SUFFICIENT FOR
ISOLATED SEVERE THUNDERSTORMS THROUGH THE AFTERNOON. HEAVY
RAINFALL ALSO EXPECTED. SOME AREAS OF THE WESTERN MIDLANDS AND
CSRA ALREADY RECEIVED 2-3 INCHES OF RAIN. FLASH FLOOD GUIDANCE
ACROSS SOME WESTERN COUNTIES AREA AROUND 2 INCHES IN 6 HOURS. WILL
ISSUE A FLOOD WATCH FOR THE WESTERN MIDLANDS AND CSRA FOR TODAY.
SIGNIFICANT RAINFALL WILL END DURING THE EVENING AS THE AREA OF
LOW PRESSURE MOVES INTO NC.

LAKE WIND ADVISORY WILL ALSO BE IN EFFECT TODAY INTO THIS EVENING.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
BY 12Z FRIDAY THE CLOSED LOW COMING OUT OF THE GULF OF MEXICO WILL
OPEN UP AND LIFT NORTHEAST TO THE MID-ATLANTIC STATES. BROAD UPPER
TROUGH WILL OVER THE REGION WILL MOVE OFF THE COAST SATURDAY WITH
A NEAR ZONAL FLOW DEVELOPING. SURFACE HIGH PRESSURE BUILDING ACROSS
THE AREA WILL MOVE OFF THE COAST SUNDAY. DRY FORECAST THROUGH THE
WEEKEND. TEMPS BELOW NORMAL.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
NO CHANGES FOR THE LONG FORECAST.
PREVIOUS DISCUSSION: UPPER RIDGE AXIS SHIFTS SLOWLY EAST AND
OFFSHORE TUESDAY AND UPPER FLOW BECOMES ZONAL BY WEDNESDAY. EXPECT
A DRY PERIOD. HIGHS WARMING TO LOWER TO MID 60S MONDAY THROUGH
WEDNESDAY AS UPPER RIDGE MOVES MORE TO EAST. LOWS IN THE UPPER 30S
AND 40S.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
MVFR AND IFR CONDITIONS FOR MUCH OF THE PERIOD...WITH VFR POSSIBLE
AT THE END. LOW PRESSURE ALONG THE GULF COAST CONTINUES TO SLOWLY
MOVE EAST WITH SATELLITE IMAGERY SHOWING A LARGE CLOUD SHIELD WITH
A FEW EMBEDDED THUNDERSTORMS. RAIN AND MVFR CONDITIONS WILL
PERSIST FOR MUCH OF THE PERIOD AS THE COLD FRONT AND UPPER LEVEL
LOW WILL NOT CROSS THE TAF SITES UNTIL VERY LATE IN THE PERIOD.
AFTER 00Z THE UPPER LEVEL LOW WILL CROSS THE AREA WITH CEILINGS
AND VSBYS INCREASING TO VFR BY THE END OF THE PERIOD.

EXTENDED AVIATION OUTLOOK...MVFR/IFR CIGS EXPECTED THURSDAY
NIGHT AS A LOW PRESSURE SYSTEM SLOWLY MOVES ACROSS THE
REGION...OTHERWISE NO SIGNIFICANT IMPACTS TO AVIATION EXPECTED
FRIDAY THROUGH MONDAY.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...FLOOD WATCH THROUGH THIS EVENING FOR SCZ015-018-020-021-025-
     026-030.
     LAKE WIND ADVISORY FROM 1 PM THIS AFTERNOON TO MIDNIGHT EST
     TONIGHT FOR SCZ015-016-018-020>022-025>031-035>038-041.
GA...FLOOD WATCH THROUGH THIS EVENING FOR GAZ040-063>065-077.
     LAKE WIND ADVISORY FROM 1 PM THIS AFTERNOON TO MIDNIGHT EST
     TONIGHT FOR GAZ040-063>065-077.

&&
Hazardous weather outlook, Dec 11, 4:59 AM EST, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
459 AM EST THU DEC 11 2008

GAZ040-063>065-077-SCZ015-018-020-021-025-026-030-121000-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-MCCORMICK-
NEWBERRY-FAIRFIELD-EDGEFIELD-SALUDA-AIKEN-
459 AM EST THU DEC 11 2008

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...LAKE WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT
EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   LAKE WIND ADVISORY.

A COLD FRONT WILL MOVE INTO THE MIDLANDS OF SOUTH CAROLINA AND THE
CENTRAL SAVANNAH RIVER AREA OF GEORGIA TODAY. A FEW THUNDERSTORMS
ARE EXPECTED TO DEVELOP AND A FEW SEVERE THUNDERSTORMS ARE
POSSIBLE. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING
WINDS. THESE SHOWERS AND STORMS WILL ALSO PRODUCE VERY HEAVY
RAINFALL WHICH MAY CAUSE FLOODING OF LOW LYING AREAS AND PONDING
OF WATER ON AREA ROADWAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO SEVERE WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

SCZ016-022-027>029-031-035>038-041-121000-
CHESTERFIELD-KERSHAW-LEXINGTON-RICHLAND-LEE-SUMTER-BARNWELL-
ORANGEBURG-CALHOUN-CLARENDON-BAMBERG-
459 AM EST THU DEC 11 2008

...LAKE WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT
EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

A COLD FRONT WILL MOVE INTO THE MIDLANDS OF SOUTH CAROLINA AND THE
CENTRAL SAVANNAH RIVER AREA OF GEORGIA TONIGHT. A FEW
THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE EAST THROUGH THE
AREA OVERNIGHT...SEVERE THUNDERSTORMS ARE POSSIBLE. THE PRIMARY
SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. THESE SHOWERS AND
STORMS WILL ALSO PRODUCE VERY HEAVY RAINFALL WHICH MAY CAUSE
FLOODING OF LOW LYING AREAS AND PONDING OF WATER ON AREA ROADWAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO SEVERE WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 7:48 PM ESTAreal Flood AdvisoryCAERichland117 min
Dec 11, 4:28 AM ESTLake Wind AdvisoryCAEAiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more30 hr
Dec 11, 4:31 AM ESTFlood WatchCAEAiken, Edgefield, Fairfield, McCormick, Newberry, Saluda11 hr
Dec 11, 12:27 PM ESTSevere Thunderstorm WarningCAEAiken, Bamberg, Barnwell, Orangeburg48 min
Dec 11, 1:03 PM ESTSevere Thunderstorm WarningCAECalhoun, Lexington, Orangeburg42 min
Dec 11, 1:20 PM ESTTornado WarningCAEFairfield, Newberry40 min
Dec 11, 1:34 PM ESTSevere Thunderstorm WarningCAECalhoun, Clarendon, Lexington, Orangeburg, Richland, Sumter41 min
Dec 11, 1:40 PM ESTTornado WarningCAEFairfield, Newberry34 min

Nearby

River Flood Warnings in South Carolina, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.